MAUDE Adverse Event Report: BD CARIBE LTD. BD¿ SPINAL NEEDLE WHITACRE STYLE; ANESTHESIA CONDUCTION NEEDLE

BD CARIBE LTD. BD¿ SPINAL NEEDLE WHITACRE STYLE; ANESTHESIA CONDUCTION NEEDLE
Model Number 405079
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 08/02/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the needle broke off of the bd¿ spinal needle whitacre style.The patient required surgical removal of the embedded portion of the device.The following information was provided by the initial reporter, translated from spanish: when using the anesthesia needle, at the moment of puncturing the patient, it broke inside her, which has made the physician to open the patient (surgical intervention) to remove the needle fragment.I insert the needle, and at the moment when it collides, when the needle returns, this entire part comes out and the other fragment of the needle remains in the process.Automatically a piece comes to me and the other stays inside.When that happens, i make an incision of 1 cm more or less and with tweezers i manage to grab the tip and remove the rest of the needle that is inside the patient.What is the current status of the patient? the patient is currently well, she has not presented immediate consequences to the event presented, there are no signs of infection, bruising or neurological deficit currently.Was there any long-term consequence or harm due to the needle breaking, or due to surgery for removal? as a consequence, it presents a scar of approximately 2 linear cm in the skin, lumbar region.In good healing process.Secondary to the procedure for needle removal.
 
Additional Manufacturer Narrative
H.6.Investigation summary: based on the photo sample provided to bd for evaluation, cannula broken was confirmed through the photo provided as evidence for this investigation.Due to bent area at the cannula near the breakage, it seems likely that the breakage occurs during rectification.A potential root cause can be directed to possible handling issues with notable bends on the cannula which are indicative of repositioning (with a note in the ifu stating "repeated repositioning my increase the risk of needle breakage" and ¿remove spinal needle and introducer needle together¿.).The manufacturing facility has been notified of this incident and no discrepancy or non-conformance were identified that could have contributed to the reported condition.A review of the device history record was performed, and no quality issues were found during production.
 
Event or Problem Description
It was reported that the needle broke off of the bd¿ spinal needle whitacre style.The patient required surgical removal of the embedded portion of the device.The following information was provided by the initial reporter, translated from spanish: when using the anesthesia needle, at the moment of puncturing the patient, it broke inside her, which has made the physician to open the patient (surgical intervention) to remove the needle fragment.I insert the needle, and at the moment when it collides, when the needle returns, this entire part comes out and the other fragment of the needle remains in the process.(.) automatically a piece comes to me and the other stays inside.When that happens, i make an incision of 1 cm more or less and with tweezers i manage to grab the tip and remove the rest of the needle that is inside the patient.What is the current status of the patient? a: the patient is currently well, she has not presented immediate consequences to the event presented, there are no signs of infection, bruising or neurological deficit currently.Was there any long-term consequence or harm due to the needle breaking, or due to surgery for removal? a: as a consequence, it presents a scar of approximately 2 linear cm in the skin, lumbar region.In good healing process.Secondary to the procedure for needle removal.

Brand Name
BD¿ SPINAL NEEDLE WHITACRE STYLE
Common Device Name
ANESTHESIA CONDUCTION NEEDLE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15294891
Report Number2618282-2022-00049
Device Sequence Number6276929
Product Code BSP
UDI-Device Identifier30382904050796
UDI-Public30382904050796
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model Number405079
Device Catalogue Number405079
Device Lot Number1215802
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2022
Supplement Date Received by Manufacturer09/07/2022
Initial Report FDA Received Date08/25/2022
Supplement Report FDA Received Date09/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown